|Truvada + Viramune and Osteonecrosis + Osteoporosis
Apr 19, 2013
Since taking Viread for over 5 years, now Truvada for 3 plus the Viramune,I've had a hip replacement that has not healed. Last week's results T score of -2.5 indicates osteoporsis. Could this be the cause of the femeral stem being lose or not completely healed? Is there another combination of HIV meds I should be considering? I've researched Fosomax (a very questionable drug at best) along with D3 and calcium supplements (also very inconclusive evidence). I do not smoke, drink, eat well, exercise as much as my unhealed hip will allow, usually 15 minute walks 3 to 4 times a day.
| Response from Dr. Henry
It may be prudent to consider switching off tenofovir (ie to abacavir if HLA B5701 negative) in the setting of osteoporosis and established bone problems (details not provided regarding what condition you had leading to hip replacemente). Degenerative joint disease and osteonecrosis of the hip are different processes than osteoporosis and do not have as well as established link to tenofovir. Checking hormone levels (ie testosterone) and making sure you do have high exposure to cortisone type drugs (ie from steroid inhalers) and consulting a bone metabolic specialist to look for other contribuiting factors may be worth considering. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Vomiting An Early Sign Of HIV?
- Can AIDS Be Transmitted Through Picking Your Nose?
- Odds Of Contracting HIV Sex With A Prostitute
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Pain In Balls After Oral Sex Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.